MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBCR081002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: patient information was requested, but no information was provided therefore an internally generated number was used.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for an unknown reason where an 8 mm x 10 cm gore® viabahn® endoprosthesis was intended to be used in an unknown location.It was reported the physician advanced the delivery catheter using an 8f introducer sheath (brand unknown) over an.035" advantage glidewire to the target treatment zone.Reportedly, during deployment the line was pulled and became caught, causing the deployment line to become stretched out near the turn around.Reportedly, deployment was aborted, and the physician withdrew the catheter, with the endoprosthesis fully constrained.There was no distal expansion initiated of the endoprosthesis and the deployment line did not break.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: this complaint was initiated on the basis of information received from the field.The information reported in the complaint indicates the user experienced an inability to deploy the device (stuck deployment line after partial deployment), there was no expansion of the endoprosthesis, and the device was subsequently withdrawn without additional complication.The viabahn® device was returned to gore for evaluation, and deployment of the inner zipper had not been initiated.The evaluation has observed the deployment mechanism to be functional: the deployment line was not caught on any part of the device and deployment continued during evaluation.The cause for the reported deployment difficulty could not be established.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode potentially associated with this event.Updated: h6: evaluation codes - include investigation findings.Updated: b4: describe event or problem - further information received from the field.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for stenosis where an 8 mm x 10 cm gore® viabahn® endoprosthesis (gore® viabahn® device) was intended to be used in the cephalic arch.It was reported the lesion was pre-dilated and then the physician advanced the delivery catheter using an 8f introducer sheath (brand unknown) over an.035" advantage glidewire to the target treatment zone.Reportedly, during deployment the line was pulled and became stuck, causing the deployment line to become stretched out near the turn around.Reportedly, deployment was aborted, and the physician withdrew the catheter, with the endoprosthesis fully constrained.It was reported there was no impact to the patient.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20191361
Report Number2017233-2024-05298
Device Sequence Number7113251
Product Code PFV
UDI-Device Identifier00733132623532
UDI-Public00733132623532
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue NumberVBCR081002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown